Supervisors from Institute of Mathematics

 F.Przytycki@impan.pl

@ www.impan.pl/~feliksp

Feliks Przytycki is a full professor, head of the dynamical systems laboratory at the Institute of Mathematics, Polish Academy of Sciences (IM PAS). He is an elected member of PAS and of the Warsaw Scientific Society. In 2010-2018 served as the Institute’s director, and sine 2019 he has chaired its scientific council. He has taught a number of advanced courses at the University of Warsaw, and has supervised seven PhDs. He has spent stays at the University of Warwick, SUNY at Stony Brook, Yale, IMPA (Brasil), IHES (France), and the Hebrew University of Jerusalem. He was an invited speaker at the International Congress of Mathematicians 2018 (Rio de Janeiro).

 

Research interests:

Dynamical systems, including holomorphic dynamics, iteration of maps of interval, methods of thermodynamic formalism, fractals, chaos and entropy.

 

Major publications:

Przytycki F., Rivera-Letelier J. (2019).  “Geometric pressure for multimodal maps of the interval”,
Memoirs of the American Mathematical Society, 1246.

Przytycki F., Rivera-Letelier J.  (2011). “Nice inducing schemes and the thermodynamics of rational maps”, Communications in Mathematical Physics 301.3, 661-707.

Przytycki F., Urbański  M. (2010). Conformal Fractals: Ergodic Theory Methods, Cambridge.  

Przytycki F., Urbański M., Zdunik A. (1989). “Harmonic, Gibbs and Hausdorff measures on repellers for holomorphic maps”, Annals of Mathematics 130.1, 1–40.

 tadamowi@impan.pl

@ https://www.impan.pl/~tadamowi/

Tomasz Adamowicz is an associate professor at the Institute of Mathematics, Polish Academy of Sciences (IM PAS). He earned his PhD at Syracuse University in the United States (2008), then was a postdoctoral fellow at the University of Cincinnati, USA (2008-2010) and at Linköping Universitet (2010-2013). He earned his DSc (habilitation) degree in 2016. He has been the PI on a Sonata grant from Poland’s National Science Center (2014-2017) and a Juventus grant from the Polish Ministry of Science and Higher Education (2015-2017), and is currently the PI for an Opus grant from the National Science Center (2018-2022).

 

Research interests:

Geometric function and mapping theory, geometric analysis, analysis on metric measure spaces,  elliptic PDEs and systems of PDEs, p-harmonic functions and mappings, quasiconformal mappings and generalizations.

 

Major publications:

Adamowicz T., Warhurst B. (2020). “Mean value property and harmonicity on Carnot-Caratheodory groups”, Potential Anal.

Adamowicz T., Jääskeläinen J., Koski A. (2020).  “The Rado-Kneser-Choquet theorem for p-harmonic mappings between Riemannian surfaces”, Rev. Math. Iberoam.

Adamowicz T., Gaczkowski M., Górka P. (2019). “Harmonic functions on metric measure spaces”, Rev. Math. Complut.

Adamowicz T. (2015) “Three-spheres theorem for p-harmonic mappings”, Calc. Var. PDEs.

Adamowicz T. (2015). “The geometry of planar p-harmonic mappings: convexity, level curves and the isoperimetric inequality”, Ann. Sc. Norm. Super. Pisa.

Adamowicz T., Björn A., Björn J., Shanmugalingam N. (2013). “Prime ends for domains in metric spaces”, Adv. Math.

Adamowicz T., Hästö P. (2011). “Harnack's Inequality and The Strong p(x)-Laplacian”, J. Differential Equations.

 michal.kapustka@impan.pl

Michał Kapustka is an associate professor at the Institute of Mathematics, Polish Academy of Sciences (IM PAS) and manager of its Kraków branch. He was employed in 2018. Kapustka earned his PhD in 2007 from the Jagiellonian University in Kraków. Next he spent a one-year postdoctoral fellowship at the University of Oslo and a four-year fellowship at the University of Zurich. Before receiving his position at IM PAS in 2018, he was also an assistant professor at the Jagiellonian University and associate professor at the University of Stavanger. He received his habilitation title in Zurich in 2014 and his DSc (habilitation) degree with distinction in Kraków in 2018.

 

Research interests:

Calabi-Yau manifolds, hyperkaehler manifolds, classification of varieties.

 

Major publications:

Kapustka M., Rampazzo M. (2019). “Torelli problem for Calabi-Yau threefolds with GLSM description”, Commun. Number Theory Phys. vol. 13, no. 4, 725–761.

Iliev A., Kapustka G., Kapustka M., Ranestad K. (2019). “EPW cubes”, J Reine Angew Math vol. 748, 241-268.

Iliev A., Kapustka G., Kapustka M.  , Ranestad K. (2017). “Hyperkahler fourfolds and Kummer surfaces”, P Lond Math Soc vol. 115, 1276-1316.

Kapustka G., Kapustka M. (2016). “Bilinkage in codimension 3 and canonical surfaces of degree 18 in P^5”, Ann Scuola Norm-Sci vol. XVI, 767-787.

Kapustka M., Ranestad K. (2013). “Vector bundles on Fano varieties of genus ten”, MATH ANN vol. 356, no. 2, 439–467.

 pgwiazda@impan.pl

@ http://pgwiazda.mimuw.edu.pl

Piotr Gwiazda has been a a full professor at the Institute of Mathematics, Polish Academy of Sciences (IM PAS) since 2015. He earned his PhD from the University of Warsaw. He has spent a 4-year postdoctoral fellowship at Darmstadt University of Technology (Germany), a one-year postdoctoral fellowship at Ecole Normale Superieure (Paris, France), a 6-month postdoctoral fellowship at University of Brescia (Italy), a one-year Alexander von Humboldt fellowship at Heidelberg University (Germany) and a one-semester visiting professorship position at Heidelberg University. Prior to coming to the Institute of Mathematics, for many years he worked at the University of Warsaw. In 2009-2015 he coordinated the International PhD Programme on Mathematical Methods in Natural Sciences financed by the Foundation for Polish Science (the consortium included: the University of Warsaw, IM PAS, Heidelberg University, Universite Pierre et Marie Curie, Paris, Charles University in Prague and Institute of Mathematics of the Academy of Sciences of the Czech Republic). Currently he is coordinating the program of Simons Semesters financed by the Simons Foundation at the Institute of Mathematics. He organizes numerous international scientific events.

 

Research interests:

Partial differential equations, applied functional analysis.

 

Major publications:

Gwiazda P., Bardos C., Świerczewska-Gwiazda A., Titi E. S., Wiedemann E. (2019). “Onsager's conjecture in bounded domains for the conservation of entropy and other companion laws”, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci.

Gwiazda P., Carrillo J. A., Kropielnicka K., Marciniak-Czochra A. (2019). “The Escalator Boxcar Train Method for a System of Aged-structured Equations in the Space of Measures”, SIAM J. Numer. Anal.57.

Gwiazda P., Perthame B., Świerczewska-Gwiazda A. (2019). “A two species hyperbolic-parabolic model of tissue growth”, Comm. Partial Differential Equations.

Gwiazda P., Feireisl E., Świerczewska-Gwiazda A., Wiedemann E. (2017). “Regularity and Energy Conservation for the Compressible Euler Equations”, Arch. Ration. Mech. Anal.

Gwiazda P., De Lellis C., Świerczewska-Gwiazda A. (2016). “Transport equation with integral terms”, Calc. Var. Partial Differential Equations.

 psniady@impan.pl

@ psniady.impan.pl

Piotr Śniady is a full professor at the Institute of Mathematics, Polish Academy of Sciences (IM PAS). In 2012 he gave an invited lecture at the European Congress of Mathematics, and in 2022 he is slated to give an invited lecture at the conference Formal Power Series and Algebraic Combinatorics FPSAC 2022.

 

Research interests:

Asymptotic combinatorics, asymptotic representation theory, random Young diagrams and Young tableaux, random combinatorial structures, random matrix theory.

 

Major publications:

Romik D., Śniady P. (2015). “Jeu de taquin dynamics on infinite Young tableaux and second class particles”, Annals of Probability 43, No. 2, 682-737.

Féray V., Śniady P. (2011). “Asymptotics of characters of symmetric groups related to Stanley character formula”, Annals of Mathematics (2) 173, 887-906.

  1. Dołęga, V. Féray, P. Śniady (2010). “Explicit combinatorial interpretation of Kerov character polynomials as numbers of permutation factorizations”, Advances in Mathematics 225, no. 1, 81-120.
  2. Collins, P. Śniady (2006). “Integration with respect to the Haar measure on unitary, orthogonal and symplectic group”, Communications in Mathematical Physics 264, no. 3, 773-795.

Śniady P., Speicher R. (2001). “Continuous family of invariant subspaces for R-diagonal operators”, Inventiones Mathematicae 146, no. 2, 329-363.

 a.skalski@impan.pl

@ https://www.impan.pl/~skalski/

Adam Skalski has worked at the Institute of Mathematics, Polish Academy of Sciences (IM PAS) since 2010. He earned his PhD from the University of Nottingham in 2006, then was a postdoc in Lancaster, Tokyo, and at IM PAS, and also worked at the University of Warsaw. In 2018 he became a full professor at IM PAS.

 

Research interests:

Operator algebras, topological quantum groups.

 

Major publications:

Skalski A., Viselter  A. (2019). ‘’Convolution semigroups on locally compact quantum groups and noncommutative Dirichlet forms’’, Journal de Mathématiques Pures et Appliquées 124.

Skalski A., Daws M., Fima P., White S. (2016). “The Haagerup property for locally compact quantum groups”, Journal fur die Reine und Angewandte Mathematik 711.

Skalski A., Caspers M. (2015). “The Haagerup property for von Neumann algebras via quantum Markov semigroups and Dirichlet forms”,  Communications in Mathematical Physics 336.

X